Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


$ C\sp \ast$-extreme points of some compact $ C\sp \ast$-convex sets

Authors: D. R. Farenick and Phillip B. Morenz
Journal: Proc. Amer. Math. Soc. 118 (1993), 765-775
MSC: Primary 46L05; Secondary 47A12, 47D20
MathSciNet review: 1139466
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In the $ {C^{\ast}}$-algebra $ {M_n}$ of complex $ n \times n$ matrices, we consider the notion of noncommutative convexity called $ {C^{\ast}}$-convexity and the corresponding notion of a $ {C^{\ast}}$-extreme point. We prove that each irreducible element of $ {M_n}$ is a $ {C^{\ast}}$-extreme point of the $ {C^{\ast}}$-convex set it generates, and we classify the $ {C^{\ast}}$-extreme points of any $ {C^{\ast}}$-convex set generated by a compact set of normal matrices.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L05, 47A12, 47D20

Retrieve articles in all journals with MSC: 46L05, 47A12, 47D20

Additional Information

PII: S 0002-9939(1993)1139466-7
Keywords: Matricial range, $ {C^{\ast}}$-convex set, $ {C^{\ast}}$-extreme point
Article copyright: © Copyright 1993 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia